Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Mar 26, 2021, 4:15 AM EDT for Summit County, Wayne County, Ohio. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2021, 4:15 AM EDT (08:15 UTC)
- Expired
- Mar 26, 2021, 5:00 AM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
Counties Summit County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 60 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 4:41 AM EDT | NON-TSTM WND GST 58 | 2 Wnw Lakemore, OH | ASOS STATION KAKR AKRON FULTON INTERNATIONAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
832
WWUS81 KCLE 260815
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
415 AM EDT Fri Mar 26 2021
OHZ020-021-031-032-260900-
Summit-Stark-Medina-Wayne-
415 AM EDT Fri Mar 26 2021
...A LINE OF STRONG SHOWERS WILL AFFECT SOUTHEASTERN MEDINA...
NORTHWESTERN STARK...SOUTHERN SUMMIT AND WAYNE COUNTIES...
At 414 AM EDT, radar indicated strong showers were located along a
line extending from near Wadsworth to near Creston to 6 miles
northwest of Shreve. Movement was northeast at 35 mph.
Wind gusts in excess of 50 mph are possible.
LAT...LON 4074 8213 4085 8212 4100 8188 4109 8180
4121 8139 4091 8141 4067 8166 4067 8213
TIME...MOT...LOC 0814Z 229DEG 28KT 4109 8178 4090 8191 4073 8214
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Mar 26, 2:17 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 26, 2:17 AM EDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
217 AM EDT Fri Mar 26 2021
.SYNOPSIS...
Strong low pressure over the Mid-Mississippi Valley will track to NW
Ohio overnight, lifting a warm front north into Ohio. A strong cold
front will sweep east across the area early Friday morning as low
pressure continues northeast towards New England. High pressure will
build over the area late Friday into Saturday before another low
pressure system tracks across the Central Great Lakes
Saturday night.
&&
.NEAR TERM /THROUGH TODAY/...
Update...
The near-term forecast remains valid. A surface low centered
over northeast IN at 1:50 AM CDT will likely move northeastward
to near the Upper St. Lawrence River Valley by this early
afternoon. This low track should allow the warm sector, south of
a northward-advancing surface warm front, to overspread our
entire CWA early this morning before the trailing cold front
sweeps eastward between about 5 AM and 10 AM EDT. The main
concern over the next several hours is the slight potential for
some severe thunderstorms along the cold front. The latest
several runs of the RAP are less bullish with increasing
surface-based CAPE in our CWA via low-level WAA and moisture
advection in the warm sector. Nevertheless, up to several
hundred J/kg of SBCAPE and DCAPE amidst a strong low-level wind
field and strong effective bulk shear may allow isolated
showers/thunderstorms with strong to damaging wind gusts to
accompany the cold front. In other words, precip with this
convection may be very efficient at mixing stronger winds aloft
to the surface. Large surface-based ESRH and favorably-low mixed
layer LCL heights should contribute to a very slight chance of
a tornado as well.
Previous discussion...
Active weather with a combination High Wind Warnings and
Advisories are in effect during the near term. This will be the
result of a deepening low pressure system that will track
northeast out of the Mid-Mississippi Valley across NW Ohio
overnight. Water vapor imagery nicely depicts a shortwave trough
lifting out of the southern Plains with a 100 knot jet streak
causing the trough to become negatively tilted and close off as
it reaches the Great Lakes region by Friday morning. The surface
low is forecast to deepen approximately 10 mb in 12 hours
reaching North Central Indiana with a pressure of 992 mb. This
system will lift a warm front north into forecast area this
evening with mild temperatures overnight before occluding with a
strong cold front wrapping northeast across the forecast area
between 2 AM and 10 AM. A strong low level jet with 65 knots at
850mb will be focused along and behind the cold front from west
central Ohio to NE Ohio where we are concerned about strong
winds with gusts to 60 mph mixing down to the surface. The
window of strongest winds is expected to be along and behind the
front for 3-4 hours. Mixing depths will be limited to only
around 2-3K feet given the unfavorable early morning timing in
some areas but could increase to 3-4K across NE Ohio during the
late morning to still mix down some of the higher gusts, even as
the core of the strongest low level jet shifts to the east.
Despite the unfavorable timing, expecting sufficient downward
momentum along the front to warrant the expansion of the High
Wind Warning across NE Ohio and a little later into the
afternoon on Friday. There is some concern that the low will not
be deepening at this point but the wind field is strong enough
to still have high wind warning potential. The eastward extent
of the higher wind is in question as the surface low tracks to
almost southern Lake Huron so felt an Advisory was more
appropriate in NW Pennsylvania, except near the lakeshore where
damaging gusts remain possible.
As for precipitation, leading band of showers will spread north across
the area this evening focused along the 700mb front. A break is
likely behind this leading wave until showers start to develop ahead
of the approaching surface low. It is unclear what effect the strong
convection over Alabama/Tennessee will have on moisture transport and
coverage of showers and possibly thunderstorms in the warm sector as
we move approach midnight. The leading band of showers is expected
to stabilize the airmass this evening and chances for any
thunderstorms will be impacted by our ability to recover later this
evening. Models indicate a couple hundred joules of ML CAPE may
reach NW Ohio and will need to watch for any surface based
convection, especially in the vicinity of the warm front. The threat
of severe weather is low overnight but the Storm Prediction Center
has expanded the marginal risk for severe weather across much of
northern Ohio. Shear will be tremendous but updraft strength is in
question. An isolated tornado can not be ruled out but anything that
spins up will be short lived. As the occluded front spreads
eastward, a few strong winds gusts will be more likely with showers
or isolated thunderstorms. The heaviest rainfall will be focused
across far NW Ohio where qpf of around an inch is expected.
Temperatures will be mild in the lower 60s ahead of the front,
dropping into the 40s and 50s on Friday. Precipitation will end from
west to east during the morning, with quiet weather on Friday night
as high pressure build in.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
The first half of the short term period will feature beautiful and
sunny weather on Saturday, with highs topping out around 70 across
much of the area. A weak pressure gradient may allow for a lake
breeze to develop across the central and northeast lakeshore so
temperature maxima there should occur sometime in the early
afternoon.
By Saturday night into Sunday, a sharp upper trough will move east
across the central CONUS with weak low pressure developing across the
Central Great Lakes. A cold front will accompany this system,
allowing for a decent push of colder air aloft into the region
behind the front on Sunday. The best chance for precipitation
appears to be Saturday night into Sunday morning, with modest
elevated instability supportive of some rumbles of thunder.
Precipitation should wind down by late Sunday afternoon, with some
lingering lake effect rain, and perhaps snow showers, across
portions of Northeast Ohio and Northwest Pennsylvania. Highs on
Sunday should actually occur sometime Sunday morning, in the mid
50s, as the cold front moves east across the region throughout the
day. Lows will drop into the upper 20s.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Upper ridging and surface high pressure return once again across the
region on Monday, resulting in clear and sunny skies with
temperatures in the 50s. Don't anticipate the temperature gradient
will be too great to warrant development of a lake breeze at this
time. Some uncertainty remains around Tuesday whether or not
precipitation will occur as there is disagreement on development of
an embedded shortwave within the broader upper ridge. Regardless,
temperatures on Tuesday will once again be above average into the
60s.
By Wednesday into Thursday, a much deeper upper trough will
move east across the central CONUS and Great Lakes. A strong cold
front will accompany this system which will likely cross the area on
Wednesday. Precipitation, and some thunder, is also possible during
this time. Ahead of the front, temperatures will top out into the
low to mid 60s. Behind the front on Thursday, high temperatures will
be back to normal, in the upper 40s to near 50.
&&
.AVIATION /06Z Friday THROUGH Tuesday/...
A potent surface low should move from northeast IN to Nova
Scotia by 06Z/Sat. Easterly to southeasterly and breezy surface
winds shift to southerly as a warm front moves northward
through about 09Z. Low-level vertical wind shear is possible
where surface winds are easterly to southeasterly. The trailing
cold front should then sweep eastward between about 09Z and
14Z/Fri, shifting southerly surface winds to southwesterly and
then westerly. These winds should also increase to about 20 to
30 knots and gust up to 40 to perhaps 50 knots for several hours
behind the cold front. The post-cold frontal winds will then
ease gradually as the surface pressure gradient relaxes via a
high pressure ridge building eastward.
Widespread VFR to MVFR ceilings are expected through the TAF
period. Periods of showers and thunderstorms are expected along
and ahead of the warm front and cold front. MVFR to IFR
visibility and brief IFR ceilings are possible in heavier
rainfall. Isolated and brief wind gusts up to 50 knots may
accompany some thunderstorms along the cold front.
Outlook...Non-VFR possible Saturday night into Sunday with
periods of rain and isolated thunderstorms. The rain may mix
with wet snow before ending Sunday night. Additional non-VFR
with rain showers are possible on Tuesday.
&&
.MARINE...
The gale warning remains in place across the lake late tonight
through early tomorrow afternoon. Gale-force sustained winds of 35
to 40 knots will be more likely across the eastern basin of the lake
tomorrow morning into the early afternoon. Meanwhile, the central
and western half of the lake should experience more of the gale-
force gust variety up to 50 knots. Conditions will improve from west
the east across the lake through tomorrow and early cancellations of
the gale warnings may be warranted. Not anticipating any low water
problems across the western basin at this time, given the relatively
short-lived period of higher winds/gusts. Relatively light flow is
anticipated through Saturday as high pressure arrives across the
region. By Sunday, another system approaches, extending a cold front
east across the area. Westerly winds will increase to near 20 knots
Sunday into Monday morning and a Small Craft Advisory will likely be
needed. Light flow will return across the lake Monday, before
southerly winds increase to around 15 knots on Tuesday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...High Wind Warning until 3 PM EDT this afternoon for OHZ012>014-
021>023-032-033-089.
High Wind Warning until noon EDT today for OHZ008>011-017>020-
027>031-036>038-047.
Wind Advisory until noon EDT today for OHZ003-006-007.
PA...High Wind Warning until 3 PM EDT this afternoon for PAZ001.
Wind Advisory until 3 PM EDT this afternoon for PAZ002-003.
MARINE...Gale Warning from 6 AM this morning to 4 PM EDT this afternoon
for LEZ142>146-162>166.
Gale Warning from 8 AM this morning to 6 PM EDT this evening
for LEZ147>149-167>169.
&&
SYNOPSIS...KEC
NEAR TERM...KEC/Jaszka
SHORT TERM...Kahn
LONG TERM...Kahn
AVIATION...Jaszka
MARINE...KahnHazardous weather outlook, Mar 25, 4:31 PM EDT, 11 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 431 PM EDT Thu Mar 25 2021 OHZ008>011-017>020-027>031-036>038-047-262045- Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca-Huron-Medina-Wyandot- Crawford-Richland-Ashland-Wayne-Marion-Morrow-Holmes-Knox- 431 PM EDT Thu Mar 25 2021 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO NOON EDT FRIDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012>014-021>023-032-033-089-PAZ001-262045- Lake-Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Stark-Mahoning- Ashtabula Lakeshore-Northern Erie- 431 PM EDT Thu Mar 25 2021 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 3 PM EDT FRIDAY... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006-007-262045- Lucas-Wood-Ottawa- 431 PM EDT Thu Mar 25 2021 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON EDT FRIDAY... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>146-162>166-262045- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border- 431 PM EDT Thu Mar 25 2021 ...GALE WARNING IN EFFECT FROM 6 AM TO 4 PM EDT FRIDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-147>149-167>169-262045- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY-Willowick to Geneva-on- the-Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on- the-Lake to Conneaut OH beyond 5 nm off shoreline to US- Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 431 PM EDT Thu Mar 25 2021 ...GALE WARNING IN EFFECT FROM 8 AM TO 6 PM EDT FRIDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ002-003-262045- Southern Erie-Crawford- 431 PM EDT Thu Mar 25 2021 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 3 PM EDT FRIDAY... This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 26, 3:55 AM EDT, 20 minutes before
Special Weather Statement
National Weather Service Cleveland OH
355 AM EDT Fri Mar 26 2021
OHZ010>012-020-021-260845-
Summit-Lake-Medina-Lorain-Cuyahoga-
355 AM EDT Fri Mar 26 2021
...A LINE OF STRONG SHOWERS WILL AFFECT CUYAHOGA...MEDINA...
SOUTHWESTERN LAKE...NORTHERN SUMMIT AND EAST CENTRAL LORAIN
COUNTIES...
At 354 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Grafton to 11 miles south of Elyria
to near Wellington to 7 miles northwest of West Salem to near Polk.
Movement was northeast at 55 mph.
Wind gusts in excess of 50 mph will be possible.
LAT...LON 4158 8129 4156 8139 4122 8139 4100 8210
4116 8207 4126 8197 4133 8196 4149 8179
4150 8171 4153 8167 4155 8162 4170 8141
4174 8133
TIME...MOT...LOC 0754Z 223DEG 50KT 4132 8200 4121 8211 4115 8212 4105
8222 4100 8219 4091 8225Special weather statement, Mar 26, 4:15 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
415 AM EDT Fri Mar 26 2021
OHZ020-021-031-032-260900-
Summit-Stark-Medina-Wayne-
415 AM EDT Fri Mar 26 2021
...A LINE OF STRONG SHOWERS WILL AFFECT SOUTHEASTERN MEDINA...
NORTHWESTERN STARK...SOUTHERN SUMMIT AND WAYNE COUNTIES...
At 414 AM EDT, radar indicated strong showers were located along a
line extending from near Wadsworth to near Creston to 6 miles
northwest of Shreve. Movement was northeast at 35 mph.
Wind gusts in excess of 50 mph are possible.
LAT...LON 4074 8213 4085 8212 4100 8188 4109 8180
4121 8139 4091 8141 4067 8166 4067 8213
TIME...MOT...LOC 0814Z 229DEG 28KT 4109 8178 4090 8191 4073 8214The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:55 AM EDT | Special Weather Statement | CLE | Cuyahoga, Medina | 50 min |
| Mar 26, 10:09 AM EDT | Low Water Advisory | CLE | 6 hr | |
| Mar 26, 10:09 AM EDT | Small Craft Advisory | CLE | 6 hr | |
| Mar 26, 4:07 PM EDT | Small Craft Advisory | CLE | 6 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.